MAUDE Adverse Event Report: CAREFUSION, INC PLEURX LOCKABLE DRAINAGE LINE KIT - 50-7265; PERITONEAL, DRAINAGE CATHETER FOR REFRACTORY ASCITES, LONG-TERM INDWELLING

CAREFUSION, INC PLEURX LOCKABLE DRAINAGE LINE KIT - 50-7265; PERITONEAL, DRAINAGE CATHETER FOR REFRACTORY ASCITES, LONG-TERM INDWELLING
Model Number 50-7265
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pneumothorax (2012)
Date of Event 09/15/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4) initial emdr submission.A follow up emdr will be submitted if additional information becomes available.(b)(4).
 
Event or Problem Description
It was reported that caller placed thumb over the sheath and the patient took a deep breath pulling air into the pleural space.Caller states she confirmed with x-ray there is air in the pleural space.Verbatim: caller states she placed a pleurx catheter today.She states she had her thumb over the sheath and the patient took a deep breath pulling air into the pleural space.Caller states she confirmed with x-ray there is air in the pleural space.Caller states she will need to place the patient to wall suction for now.How do we achieve this? do you have an adapter for wall suction? response: informed caller that product code 50-7265 is the pleurx lockable drainage line kit.Emailed ifu for thepleurx lockable drainage line kit.The pleurx lockable drainage line kit (ref 50-7265) is indicated for use only with the pleurx catheter for intermittent drainage.The pleurx lockable drainage line kit is used to drain fluid using standard wall suction, water seal drainage system, glass vacuum bottle, or other appropriate method (portable suction).Please review page 12 of the pleurx catalog for more information about the pleurx lockable drainage kit.
 
Additional Manufacturer Narrative
(b)(4) follow-up emdr for device evaluation: no photos or physical samples that display the reported condition were available for investigation.A device history review could not be completed as no batch number was provided.Based on the available information we are not able to identify a root cause at this time.Should you experience any problems with our product, examination of the product involved may provide clarification as to the cause for the reported failure.Complaints received for this device and reported condition will continue to be tracked and trended.Our quality team regularly reviews the collected data for identification of emerging trends.Based on no sample, the investigation concluded, bd was not able to verify the indicated failure.H3 other text : see manufacturer here.
 
Event or Problem Description
Material no: unknown.Batch no: unknown.  it was reported that caller placed thumb over the sheath and the patient took a deep breath pulling air into the pleural space.Caller states she confirmed with x-ray there is air in the pleural space.Verbatim: caller states she placed a pleurx catheter today.She states she had her thumb over the sheath and the patient took a deep breath pulling air into the pleural space.Caller states she confirmed with x-ray there is air in the pleural space.Caller states she will need to place the patient to wall suction for now.How do we achieve this? do you have an adapter for wall suction? response informed caller that product code 50-7265 is the pleurx lockable drainage line kit.Emailed ifu for thepleurx lockable drainage line kit.The pleurx lockable drainage line kit ((b)(4)) is indicated for use only with the pleurx catheter for intermittent drainage.The pleurx lockable drainage line kit is used to drain fluid using standard wall suction, water seal drainage system, glass vacuum bottle, or other appropriate method (portable suction).Please review page 12 of the pleurx catalog for more information about the pleurx lockable drainage kit.
 
Event or Problem Description
Material no: 50-7265.Batch no: unknown.  it was reported that caller placed thumb over the sheath and the patient took a deep breath pulling air into the pleural space.Caller states she confirmed with x-ray there is air in the pleural space.Verbatim: caller states she placed a pleurx catheter today.She states she had her thumb over the sheath and the patient took a deep breath pulling air into the pleural space.Caller states she confirmed with x-ray there is air in the pleural space.Caller states she will need to place the patient to wall suction for now.How do we achieve this? do you have an adapter for wall suction? response informed caller that product code 50-7265 is the pleurx lockable drainage line kit.Emailed ifu for thepleurx lockable drainage line kit.The pleurx lockable drainage line kit (ref 50-7265) is indicated for use only with the pleurx catheter for intermittent drainage.The pleurx lockable drainage line kit is used to drain fluid using standard wall suction, water seal drainage system, glass vacuum bottle, or other appropriate method (portable suction).Please review page 12 of the pleurx catalog for more information about the pleurx lockable drainage kit.
 
Additional Manufacturer Narrative
(b)(4) follow-up emdr for device evaluation: no photos or physical samples that display the reported condition were available for investigation.A device history review could not be completed as no batch number was provided.Based on the available information we are not able to identify a root cause at this time.Should you experience any problems with our product, examination of the product involved may provide clarification as to the cause for the reported failure.Complaints received for this device and reported condition will continue to be tracked and trended.Our quality team regularly reviews the collected data for identification of emerging trends.Based on no sample, the investigation concluded, bd was not able to verify the indicated failure.

Brand Name
PLEURX LOCKABLE DRAINAGE LINE KIT - 50-7265
Common Device Name
PERITONEAL, DRAINAGE CATHETER FOR REFRACTORY ASCITES, LONG-TERM INDWELLING
Manufacturer (Section D)
CAREFUSION, INC
zona franca las americas
santo domingo
MDR Report Key12554402
Report Number9680904-2021-00097
Device Sequence Number4220839
Product Code PNG
UDI-Device Identifier10885403185199
UDI-Public(01)10885403185199
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K160437
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number50-7265
Device Catalogue NumberUNKNOWN
Device Lot NumberUNKNOWN
Initial Date Received by Manufacturer 09/15/2021
Supplement Date Received by Manufacturer10/08/2021
11/03/2021
Initial Report FDA Received Date09/30/2021
Supplement Report FDA Received Date10/08/2021
11/03/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;